New Cymbalta User Help
Posted 18 October 2018 - 07:22 PM
Posted 18 October 2018 - 08:59 PM
Hi Axlejames and welcome!
Firstly - coming off any anti-depressant abruptly is not the way to go. Despite guidelines to the health service that patients can do a "straight-swap". Most of the time there will be consequences. They fear serotonin syndrome, so the easiest way is to stop one, start another. Although you are on another AD, you can quite easily be suffering withdrawal from the celexa. After 8 years, it will take a while to get out of your system - remember also that you have switched SSRI to SNRI.
Secondly, you will need to give a dose change at least 2 weeks before writing it off, and the drug as a whole, 3 months to gauge its effectiveness for you - unless it is making you feel too bad, in which case, you will need to think about coming off. How quickly that is depends on the severity of the effects.
Most of the guys here will obviously tell you to come off the Cymbalta (!) - we all know how nasty it is! But if you are serious about coming off, and you have only had 4 days on 60mg and come back down, you will feel lousy for a few days, but the 30mg will level out and you will feel better. Flu symptoms are by far the most common, and even one day after a drop can bring it on.
You need to decide if you are withdrawing altogether or switching to a new drug. But whatever you do, DO NOT stop taking the cymbalta abruptly. You will still need a taper plan - and that is what we are here for! These plans are more the speciality of fishinghat who will no doubt drop you a line shortly...
Posted 19 October 2018 - 09:18 AM
IUN hit the nail on the head. getting off the medicine merry go round can be tough so don't think too far ahead. Just focus on one step at a time. Given your short term use of Cymbalta I would suggest the following...
Stay at 30 mg until you feel stable.
Drop 10 mg and see how you feel for 2 or 3 days. If bad symptoms rush in then go back to 30 mg and stabilize again and we will set you up with a bead counting schedule. To decrease your dose by 10 mg open one of the 30 mg capsules, count the little beads inside and remove 1/3 of those little beads. That will leave 2/3 which will be 20 mg.
Hang in there. We have all been through this or are going through this so we are here to help. You can get through this.
Posted 19 October 2018 - 09:22 AM
Only on month right! How I hate the way it makes you feel, I felt the same.
IUN said that you were on both, I didn't read the same thing.
I'd take the the chance to drop it off all at once. If there's Celexa around, take them for a while. To ease whatever withdrawal symptoms you may have. They will be short living because of the four weeks on it(Cymbalta) Be strong here. If you go back on Celexa, I suggest you do, stabalize then taper slowly off it.
This will give you the time to see if you need another antidepressant, Zoloft, Prozac and Lexapro are the ones we advise because of their long half life, easier to quit.
You got two point of views, wait for Fishinghat to come along, then YOU decide what's best for you.
Posted 19 October 2018 - 10:33 AM
Posted 19 October 2018 - 10:35 AM
Posted 19 October 2018 - 12:28 PM
I would suggest the Cymbalta first One of the possible but unusual withdrawal symptoms for Cymbalta is seizures and the lamotrigine can help manage that risk.
How long ago did you come off the Celexa? What are you feeling now and what do you think it is from?
As far as "I don't know if I should be saying all this here". Well, you have come to the right place. We have all been through this and now what it is like. You will NOT be judged here. Just support and love. You are not alone.
Posted 19 October 2018 - 12:43 PM
Posted 19 October 2018 - 12:46 PM
Posted 19 October 2018 - 02:06 PM
How long has "this overwhelming sense of doom" been going on?
Posted 19 October 2018 - 02:19 PM
Posted 19 October 2018 - 03:28 PM
My goodness - you have been through it - new schedule. First on the agenda - take a step back and see you for the hero you are. Dude, you have done so well to have gone this far. Self-compassion is key here. And I will reciprocate and tell you that my last partner turned out to be a control-freak, but I let her walk all over me for years until I had the strength to go it alone. There is no weakness here - only life lessons.
If you look at my latest posts you will see what I have done to get to 10mg of Cymbalta (Duloxetine in my case). Compared to others who have had this drug in their system for a lot longer, I feel I have had an easier ride, and I am sure you will too. It seems like it will be forever, but really it won't.
Regarding your thoughts of doom and so forth, it may well be the drugs talking, I have days of depression and anxiety seemingly out of nowhere. It's awful. I just don't have any control. But it will go, and you will be back in control. You have some great people here, and we will do what we can to help you. But most importantly...
... give yourself a break. You are a very strong person. Stronger than most I'd wager.
- gail likes this
Posted 19 October 2018 - 03:37 PM
I just reread all your posts, and I wonder,will all that is going on in your life,maybe it would be better to stay on the Cymbalta 30.
When all calms down, perhaps that will be a better time for you to withdraw.
Just a thought!
Posted 19 October 2018 - 03:47 PM
Posted 19 October 2018 - 03:48 PM
Absolutely dear Gail - I quite agree.
 Is a catch 22 Axle. On one hand, you may not have had that much affect from the Cymbalta, but stopping it now, you will still have the aftermath of those that came before it. It needs thinking.
I have always thought it would be nice to be pill free - and I will be - but sometimes the road needs to be a little longer to get there. I will have been on Cym for 5 months, but I decided to stop it only after 2
Posted 19 October 2018 - 04:16 PM
Posted 19 October 2018 - 05:40 PM
Posted 19 October 2018 - 05:43 PM
I did not have that experience but I have read several old posts that mentioned that experience.
Posted 19 October 2018 - 05:53 PM
Axlejames, Yes, absolutely. That's the most tormenting thing I face. I'm terrified that I've never really believed in my heart and therefore am not saved and am going to hell. I talk to the Lord about it everyday, but I get no relief. I don't know if it's real or imagined. I never had a personal relationship with Jesus before this, even though I longed to, because I guess He always seemed abstract to me. The Cymbalta effect is just making it all worse and I don't know what to do. How can I believe and trust when I'm terrified that I don't have the capacity to do so? It's a nightmarish circle that I don't know how to exit.
Posted 19 October 2018 - 06:46 PM
Posted 19 October 2018 - 07:10 PM
This is a tricky subject, but remember we are never punished, or thrown into this life by our spiritual brethren. It is my belief that we make our own plans for when we arrive here to learn that which we are to understand more clearly on the other side. I do not think God is responsible for any of what has happened to me, and if anything, it has made my belief system more stable.
Sometimes things to do not happen the way we always think they should. Yesterday, the ball joint on my car split and started making some horrible noise and I remember thinking "God... why now.. why me?!". Today I reluctantly fixed it, and I felt something I hadn't felt in a long time. Pride. I had got off my a**e and done something practical.
Mysterious ways people. Look for it - it will be out there.
p.s. I am not in any way discounting the way you are feeling, and I can empathize entirely. These are clearly troubled times for you both. If nothing else, thank the powers upstairs that you have found us here
Posted 19 October 2018 - 07:23 PM
Posted 19 October 2018 - 07:43 PM
After 3 days, blood levels will start to stabalise so you need to give it at least 3 days to reverse. It may take longer.
I know it is hard, but the more attention you bring to it, the longer it will take. I was taught a lot about acceptance and commitment therapy (ACT) a while ago. It made a lot of sense and it helped me. Might be worth having a read. Read, meditate... music... anything where you can get outside of your head, even for a few minutes.
Posted 19 October 2018 - 08:35 PM
Posted 20 October 2018 - 06:21 AM
Simple deduction. You were the "real you" before the meds, therefore....
But don't forget, there are still many people - some of whom on this site - who live perfectly normal and happy lives with these meds... but not Cymbalta!!
Posted 20 October 2018 - 07:30 AM
"It's a nightmarish circle that I don't know how to exit."
You don't exit it. The effects of withdrawal just have to run its course. Just realize it is not you just the withdrawal.
Yes the Cymbalta does tend to make tinnitus worse and that hangs on a while before it begins to lowly get better.
I would say the crying spells (I had them too) are definitely from the drop of 60 mg to 30. Time and patience.
Posted 20 October 2018 - 11:18 AM
Posted 20 October 2018 - 12:41 PM
Posted 20 October 2018 - 12:57 PM
Agree completely with the hat here. From experience, you need to give her time and SPACE. This is important. Hanging around like a fly, or verbalising your feelings will only make the matters worse. I am no therapist or councellor, but trust me.
If anything, she needs to know what she is missing. Don't change for what she wants you to be, just show that you can take matters into your own hands, and that you can recognise what she needs. She will acknowledge that, but from pride might not show it straight away.
I know it is tough my friend. Eight years ago, I was in the same situation minus the children.
Posted 20 October 2018 - 01:50 PM
- fishinghat likes this
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users